But little research is done on male treatments, expert says
by ChemoLite on Thu Jun 30, 2011 02:35 PM
byChemoLiteon Thu Jun 30, 2011 06:31 AM
Does anyone have experience with the chemo drug metabolizing much to slowly or not at all creating a toxic effect in the body? The drug I'm on now is supposed to be metabolized within 72 hours. I was excreting large amounts in my urine and stool for several days after that. Nine days later, people can smell it coming out of my pours at times. My family and friends believe that I will likely die if I do another round of this drug. My doctor has refused to do any type of drug response test, or to change my chemo drug even though my insurance covers this. From what I understand, organ shut-down is not uncommon. I've never had this problem before, but never had to take any type of heavy medication. Before the chemo, I first noticed this with some morphine type drugs. My sister is lacking many enzymes and is multi-drug resistant. Problems with her extreme enzyme deficiencies ended her career as a college teacher. She became 100% disabled in 1999. Please excuse my grammar, phrasing, etc.. I’ve been experiencing cognitive difficulties after starting the chemo. Any advice would be appreciated... ChemoLite
by wawiv on Thu Jun 30, 2011 09:59 PM
Well, I know this can happen with 5-FU.
What chemo drug are you on?
You should probably see another oncologist for a second opinion.
by ChemoLite on Thu Jun 30, 2011 10:12 PM
Yes I'm taking that drug. First round by infussion and now in the pill Xeloda. I did get them to agree this afternoon to do a test for MTHFR. A nurse called back just before I got this post. And offered a reason not to do the other enzyme test, but I couldn't keep up with her. So requested she email it to me.
The symptoms I've been experiencing are what I've seen posted other places...severe abdominal tightening. During the first round of infussion I had to keep heavily medicated to keep the gut pain under control. I switched to the pill for the second round and had gotten off of all narcotics. After 1 week of the 2 week cycle, I developed sever abdominal tightening...thought I was going to die. Took 1 dose of a strong narcotic and got through it. But have been excreeted the chemo odor in the urine & bowel for the rest of the week. Last night, 9 days later, my wife could smell it coming out of my skin. Problem is this chemo drug is supose to metabolize within 72 hours. Yikes...I'm stuck in an HMO, but do have excellent coverage. Thanks for your reply!
by ChemoLite on Thu Jun 30, 2011 10:21 PM
by lucky2havemyboo on Fri Jul 01, 2011 08:03 PM
Shop for another oncologist and get a second opinion.
My spouse (doing follow-up chemo for colon cancer after surgery) is doing only Xeloda, but he was feeling extremely run down, insisted on last appointment w/hid oncologist that several blood tests be added to their nromal test list. Doc was a bit annoyed but added them - testosterone, a couple of enzymes, etc. Tests came back - way low on testosterone (normal range 30-80 or somethign, he registered at 7!). So doc finally paying more attention to looking outside the box on his chemo treatments and patient monitoring, and prescribed accordingly. He's listening to my spouse, who's been doing a lot of homework on all this.
You are your own best advocate. If you can tell something's wrong, follow up until you get a doc who listens and responds.
by xbarjoe on Sun Jul 03, 2011 04:25 AM
There is a blood test that confirms you are getting the correct amount of 5-FU. It is take 18 hours after starting the infustion. My Oncologist did this 2 times to make sure I was getting the correct dosage. My be worth looking into. I know I excrete the drugs for a couple days after my infusions. I'm going on cycle 11 of 12.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
If you were considering traveling for cancer treatment, which headline would you find more interesting?
Destination: HOPE. Cancer care that is worth the trip.
Over 84% of our patients travel to our hospital from another state
Neither headline is interesting
We care about your feedback. Let us know how we can improve your CancerCompass experience.